Alert archive / Arkansas / Special Weather Statements in 2019

Special Weather Statement, NWS Tulsa, OK

August 21, 2019Franklin County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 21, 2019, 6:21 PM CDT for Franklin County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2019, 6:21 PM CDT (23:21 UTC)
Expired
Aug 21, 2019, 6:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

483 
WWUS84 KTSA 212321
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Wed Aug 21 2019
 
ARZ020-212345-
Franklin AR-
621 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN COUNTY UNTIL
645 PM CDT...

At 621 PM CDT, a strong thunderstorm was located 6 miles north of
Ozark, moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Ozark...                          Mulberry...
Wiederkehr Village...             Fern...
Jethro...                         Barnes...
Watalula...                       Toney...
Turners Bend...                   Lonelm...
Taft...                           Cravens...
Paradise...                       

This includes Interstate 40 in Arkansas between mile markers 24 and
42.
 
LAT...LON 3549 9371 3548 9404 3549 9405 3550 9403
      3554 9404 3556 9402 3557 9402 3558 9403
      3566 9401 3566 9398 3568 9398 3567 9370
TIME...MOT...LOC 2321Z 089DEG 14KT 3558 9384 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 21, 2:50 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 21, 2:50 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
250 PM CDT Wed Aug 21 2019

.DISCUSSION...
Isolated to scattered thunderstorms have developed this
afternoon across eastern Oklahoma and western Arkansas with
the greatest concentration of activity in the vicinity of an
outflow boundary across northeast Oklahoma into northwest
Arkansas. This activity is expected to continue into the
early evening hours and should fade with the loss of daytime
heating. Some of these storms could be strong to severe with
strong gusty winds the main concern.

Heat headlines continue through 9 pm Tonight across a good
chunk of the area as well. However, areas that see showers
and thunderstorms and associated outflow boundaries will see
some relief before that time. Will more than likely start trimming
away at the advisory/warning areas before expiration time.

Heat will not be the big weather story over the next several
days as the weather pattern becomes more unsettled across
the region as a surface boundary sags into the area and stalls
out as a series of mid-level shortwaves embedded in the west-northwest
flow aloft affect the region. This will result in several rounds of
showers and thunderstorms across eastern Oklahoma and western
Arkansas into the weekend with the greatest chance of activity
north of Interstate 40. Some of the storms could be strong to
severe during this time with locally heavy rainfall also possible.

The next chances of showers and thunderstorms will come Tuesday as
the next cold front approaches the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  91  73  85 /  40  50  70  60
FSM   75  93  74  88 /  20  50  50  70
MLC   76  94  75  90 /  10  30  40  60
BVO   72  87  70  83 /  50  60  70  60
FYV   72  86  70  81 /  30  60  60  80
BYV   71  87  70  82 /  50  70  70  80
MKO   73  91  72  86 /  30  50  60  70
MIO   71  85  70  81 /  70  60  70  70
F10   74  93  72  89 /  20  40  50  60
HHW   75  94  75  92 /  20  20  20  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>062-
     064>067-070>076.

AR...Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
     020-029.

&&

LONG TERM....10
Hazardous weather outlook, Aug 21, 4:53 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CDT Wed Aug 21 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CDT Wed Aug 21 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA... Eastern Oklahoma and northwestern Arkansas.
	ONSET... Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
 AREA... Eastern Oklahoma and northwestern Arkansas who have not
experienced showers or thunderstorms.
    ONSET... Ongoing.

DISCUSSION...
An Excessive Heat Warning continue for west-central Arkansas while
a Heat Advisory continues for much of eastern Oklahoma. Maximum
heat index values continue to read between 100 and 110 across much
of eastern Oklahoma and west-central Arkansas.

Widely scattered showers and thunderstorms have developed across
eastern Oklahoma and northwestern Arkansas. Much cooler weather is
occurring in and around these storms with several locations
dropping into the 80s. These thunderstorms along with an abundance
of clouds across eastern Oklahoma and northwestern Arkansas will
keep the heat from being really oppressive this afternoon and
evening for many. These thunderstorms have had a tendency to pulse
near or just above severe limits before dissipating. The main
severe weather threats will be hail up to quarter size and
damaging wind gusts.

This thunderstorm activity will tend to decrease after sun set
this evening with the loss of daytime heating. There will be
another chance for thunderstorms late tonight and especially early
tomorrow morning in the form of an MCS that moves in from the
north.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through SATURDAY...Thunderstorm Potential.
SUNDAY through TUESDAY...Thunderstorm Potential...Dangerous Heat
Potential.

EXTENDED DISCUSSION...

A weak cold front will begin to move into northeastern Oklahoma by
Thursday morning and will be the main focus for shower and
thunderstorm development through the weekend as the front tends to
slow down and stall over east-central Oklahoma and west-central
Arkansas. With multiple rounds of storms expected, 1 to 2 inches
of rain is likely across much of eastern Oklahoma and northwestern
Arkansas. Isolated amounts of 3 to 3.5" will be possible across
portions of northeast Oklahoma where repeated storm development
over the same areas may locally increase totals.

With the cloud cover and scattered storms around, much cooler
temps are expected through Saturday. Many locations will see highs
only in the 80s for Friday and Saturday! The only exception may
be far southeast Oklahoma where heat indices will still be close
to 105.

weather.gov/tulsa contains additional information.

Snider

In the hours before

Local storm report, Aug 21, 5:13 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     1 NE CATOOSA            36.20N 95.73W
08/21/2019                   ROGERS             OK   PUBLIC

            FOOTBALL EQUIPMENT DAMAGE AT CATOOSA HIGH SCHOOL VIA
            PICTURE ON SOCIAL MEDIA.

&&

SNIDER
Special weather statement, Aug 21, 5:18 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 PM CDT Wed Aug 21 2019

ARZ029-OKZ072-076-212245-
Sebastian AR-Sequoyah OK-Le Flore OK-
518 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...
SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 545 PM
CDT...

At 518 PM CDT, a strong thunderstorm was located near Pocola, moving
northwest at 5 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Fort Smith...                     Pocola...
Spiro...                          Arkoma...
Bonanza...                        Moffett...
Rock Island...                    Scullyville...
Braden...                         Mill Creek...
Rye Hill...                       Jenson...
Cottonwood...

This includes Interstate 540 between mile markers 10 and 14.

LAT...LON 3514 9450 3527 9471 3544 9444 3540 9443
      3543 9441 3526 9434
TIME...MOT...LOC 2218Z 138DEG 5KT 3526 9448
Special weather statement, Aug 21, 5:25 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
525 PM CDT Wed Aug 21 2019

ARZ001-010-212300-
Benton AR-Washington AR-
525 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON AND NORTH CENTRAL
WASHINGTON COUNTIES UNTIL 600 PM CDT...

At 525 PM CDT, a strong thunderstorm was located over Tontitown,
moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Lowell...
Tontitown...                      Bethel Heights...
Cave Springs...                   Johnson...
Elm Springs...                    Rocky Comfort...
Wheeler...

This includes Interstate 49 between mile markers 65 and 79.

LAT...LON 3612 9407 3607 9427 3623 9435 3629 9416
TIME...MOT...LOC 2225Z 157DEG 12KT 3616 9421
Special weather statement, Aug 21, 5:30 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
530 PM CDT Wed Aug 21 2019

OKZ067-212300-
Wagoner OK-
530 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAGONER COUNTY UNTIL 600
PM CDT...

At 530 PM CDT, a strong thunderstorm was located 3 miles northwest of
Porter, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Coweta...                         Porter...
Redbird...                        Choska...

LAT...LON 3583 9545 3581 9564 3584 9564 3585 9565
      3586 9565 3586 9569 3599 9575 3602 9548
TIME...MOT...LOC 2230Z 172DEG 12KT 3590 9558
Special weather statement, Aug 21, 5:39 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
539 PM CDT Wed Aug 21 2019

OKZ073-212330-
Pittsburg OK-
539 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PITTSBURG COUNTY UNTIL
630 PM CDT...

At 539 PM CDT, a strong thunderstorm was located 4 miles northeast of
Alderson, moving north at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Alderson...
Haileyville...                    Dow...
Bache...

LAT...LON 3485 9552 3484 9575 3504 9579 3505 9551
TIME...MOT...LOC 2239Z 179DEG 9KT 3493 9563
Special weather statement, Aug 21, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Wed Aug 21 2019

ARZ020-212345-
Franklin AR-
621 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN COUNTY UNTIL
645 PM CDT...

At 621 PM CDT, a strong thunderstorm was located 6 miles north of
Ozark, moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Ozark...                          Mulberry...
Wiederkehr Village...             Fern...
Jethro...                         Barnes...
Watalula...                       Toney...
Turners Bend...                   Lonelm...
Taft...                           Cravens...
Paradise...

This includes Interstate 40 in Arkansas between mile markers 24 and
42.

LAT...LON 3549 9371 3548 9404 3549 9405 3550 9403
      3554 9404 3556 9402 3557 9402 3558 9403
      3566 9401 3566 9398 3568 9398 3567 9370
TIME...MOT...LOC 2321Z 089DEG 14KT 3558 9384

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:35 PM CDTSpecial Weather StatementTSAPittsburg25 min
Aug 20, 7:53 PM CDTSpecial Weather StatementTSAOkmulgee37 min
Aug 20, 7:57 PM CDTSpecial Weather StatementTSAPittsburg33 min
Aug 20, 8:14 PM CDTSevere Thunderstorm WarningTSAPittsburg18 min
Aug 20, 8:22 PM CDTSpecial Weather StatementTSAOkmulgee23 min
Aug 20, 8:35 PM CDTSpecial Weather StatementTSAOkmulgee40 min
Aug 20, 8:49 PM CDTSpecial Weather StatementTSAMcIntosh26 min
Aug 21, 2:11 PM CDTSpecial Weather StatementTSATulsa34 min
Aug 21, 2:34 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa41 min
Aug 21, 2:39 PM CDTSpecial Weather StatementTSATulsa36 min
Aug 21, 3:01 PM CDTSpecial Weather StatementTSADelaware29 min
Aug 21, 3:05 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington40 min
Aug 21, 3:17 PM CDTSpecial Weather StatementTSAWagoner28 min
Aug 21, 3:20 PM CDTSpecial Weather StatementTSAHaskell25 min
Aug 21, 3:22 PM CDTSpecial Weather StatementTSASequoyah23 min
Aug 21, 3:31 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner44 min
Aug 21, 3:49 PM CDTSpecial Weather StatementTSAHaskell26 min
Aug 21, 3:50 PM CDTSpecial Weather StatementTSAOkmulgee25 min
Aug 21, 4:12 PM CDTSpecial Weather StatementTSAMuskogee33 min
Aug 21, 4:31 PM CDTSpecial Weather StatementTSAOkmulgee29 min
Aug 21, 4:35 PM CDTSpecial Weather StatementTSAMuskogee25 min
Aug 21, 4:47 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee43 min
Aug 21, 4:54 PM CDTSpecial Weather StatementTSATulsa36 min
Aug 21, 5:07 PM CDTSpecial Weather StatementTSAWagoner38 min
Aug 21, 5:30 PM CDTSpecial Weather StatementTSAWagoner30 min
Aug 21, 5:34 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah41 min
Aug 21, 5:39 PM CDTSpecial Weather StatementTSAPittsburg51 min
Aug 21, 6:28 PM CDTSpecial Weather StatementTSALeFlore32 min
Aug 21, 6:33 PM CDTSpecial Weather StatementTSAPittsburg27 min
Aug 21, 3:09 AM CDTExcessive Heat WarningTSA16 hr
Aug 21, 3:13 PM CDTSpecial Weather StatementTSAMadison32 min
Aug 21, 3:39 PM CDTSpecial Weather StatementTSAMadison66 min
Aug 21, 3:44 PM CDTSevere Thunderstorm WarningTSAMadison, Washington35 min
Aug 21, 4:10 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington2 hr
Aug 21, 4:24 PM CDTSpecial Weather StatementTSASebastian36 min
Aug 21, 4:30 PM CDTSpecial Weather StatementTSACarroll60 min
Aug 21, 4:40 PM CDTSpecial Weather StatementTSAWashington35 min
Aug 21, 5:18 PM CDTSpecial Weather StatementTSASebastian27 min
Aug 21, 5:25 PM CDTSpecial Weather StatementTSABenton35 min

Nearby

Special Weather Statements in Arkansas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.